MAUDE Adverse Event Report: SMITH & NEPHEW, INC. STRAIGHT CUT RASP; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. STRAIGHT CUT RASP; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 71935043
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the instrument was used in a arthroscopic latarjet surgery case and that small metal pieces were falling off the rasp into the joint.The surgeon tried to get rid of as many as possible but there was still some left.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned straight cut rasp indicated no obvious signs of damage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Magnified photos found no metal flaking with no damage to the teeth.A functional simulation could not replicate that stated complaint.A review of complaint history on the listed part revealed no additional complaints for the listed part.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
STRAIGHT CUT RASP
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7436649
Report Number1020279-2018-00766
Device Sequence Number16191923
Product Code MDM
UDI-Device Identifier00885556645949
UDI-Public00885556645949
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71935043
Device Lot Number17ATD0005
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;